Zack never had tear stains under his eyes the way some cavaliers do, his fur under his eyes was always dry and clean except for a faint pinkish residue. But then he started taking a medication for colitis, sulfasalazine and his eyes started watering within 24 hours of starting it. His vet said to cut back the medication from 3X per day to 2X per day and to put Refresh Gel in his eyes. I had read on the net that this medication can cause problems with tear production. He's been off that medication for two days, i think, two or three, but his eyes are still watering and under his eyes, his fur is all wet. I'm afraid permanent damage was done. Sometimes that can happen. sometimes it's temporary and sometimes it's not reversible.
Does anyone have any ideas or knowledge about how to cure this? Or how to treat it? I've heard that the pinkish stains are from yeast. It would sure make sense after all the antibiotics Zack has had in the past several weeks that he would have an overgrowth of yeast in his body. but i don't know what to do about it. people take Nystatin sometimes to counteract the effects of antibiotics in destroying the yeast killing bacteria.